| Model Number |
8562010 |
| Medical Device Problem Code |
Unable to Obtain Readings (1516)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned.¿ these words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that these vari-stims of same lot would not stimulate on nerves that the surgeon knew were nerves.When they opened a new lot number, the nerves stimulated.No apparent harm or patient impact but reached patient/person, inconvenient.This problem is reoccurring.Follow-up information suggests that no muscle relaxant was used at that time.The stim's light turned on when the electrode touched the stimulator so it indicated that it was working and there was no tone sound.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
On follow-up, it was reported that during neck dissection surgery five vari-stims of same lot would not stimulate on nerves that the surgeon knew were nerves.There was no muscle relaxant was used at that time.The back-up device was used to complete the procedure.
Event or Problem Description
The back-up device was used to complete the procedure.
Additional Manufacturer Narrative
H3: visually, it was only 4 out of 5 reported vari-stim tubes returned.The tubes were returned in a plastic bag together with 4 open pouches.There was a biological contamination all over the 4 products (on the tube, electrode and sponge that protects needle).There was no cracks or slits on the tubes and there was no loose feel during index rotation.Electrically, the specification for index position 0.5 = 0.5ma +/-.1ma (0.4ma ¿ 0.6ma), for index 1.0 = 1.0ma +/-.2ma (0.8ma ¿ 1.2ma), and index 2.0 = 2.0ma +/-.4ma (1.6ma ¿ 2.4ma).The tubes were marked in order 1-4 and tested in that same order.The results for tube1 were index 0.5ma (0.51ma), 1.0ma (1.04ma) and index 2.0ma (2.06ma).The tube was within the specifications.The lights worked on all 4 tubes and there was no erratic behavior during the test.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was no out of specification condition that was related to the complaint.The annex code b17 sent in initial report is no longer valid.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.